MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FX441T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 03/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (#fx441t) was implanted during a procedure performed on (b)(6) 2016.According to the complainant, the shunt system had adjustment difficulties.The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 8 years, 4 months.Height: 116 cm.Weight: 22 kg.Gender: female.
 
Additional Manufacturer Narrative
Investigation: visual inspection: during the investigation, no significant deformations or damage of the valves were determined.Some organic matter in the prechamber and calcified deposits on the catheter could be determine.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: to investigate the outflow, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav 2.0 does not operate within the accepted tolerance in the horizontal position.The shuntassistant operates within the specified tolerances in the vertical position.An accelerated outflow of progav 2.0 could be determined.Adjustment test: the progav 2.0 was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected.However, the breaking force cannot be measured due to the non-adjustability of the valve.Internal inspection : after dismantling of the valves, deposits were found in both valves.Results : based on our investigation results, we can determine an accelerated outflow and a non- adjustability of the progav 2.0.The determined deposits can be named as the cause for the functional deviation.Organic matter in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.In the shuntassistant, some deposits were determined.The deposits had no effect to the technical properties at the time of the investigation.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.

Brand Name
PROGAV 2.0 SYS PED.W/SA20 A.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key19175751
Report Number3004721439-2024-00092
Device Sequence Number6342764
Product Code JXG
UDI-Device Identifier04041906137465
UDI-Public4041906137465
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2021
Device Model NumberFX441T
Device Catalogue NumberFX441T
Device Lot Number20028961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Initial Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient SexFemale
Patient Weight22 KG